Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Topamax, crow

Posted by headachequeen on August 10, 2004, at 17:25:07

In reply to Re: Topamax, headachequeen, posted by crow on August 10, 2004, at 13:47:23


> Hi kat,
> My husband has been taking tomapax for about 4 months for migraines, the doctor has him up to 400mg per day(200am and 200pm)he hasn't expereinced hair loss but is having major problems diaria and appetite, it seems very unhealthy, just eating a small meal a day(if that), can't force himself to eat anything else. He has loss 40 lbs and it is obvious he should not be on the doses he's on, the doctor he has doesn't seem to have a firm grip on the medication, so my question to you, is when you went of the topamax how did you do it? How much did you taper at a time, and did you experience any of the symptons I've discribed? Thanks in advance for your reply.
>


Hi!!
First I have to tell you that I am still taking Topomax and will probably be taking it forever as I am epileptic and it is prescribed primarily to help control seizures...
as it deals with migraine (a side effect of the medication) it was the neurologist's choice instead of increasing the tegretol... to which I say a loud hallelujah...

The diarrhoea problem is one that is hard to deal with... and I have talked with several people who have had to cope with it...
the best approach we have found is to use Metamucil or one of the other psyllium products and to avoid dairy products and seed-containing fruit and vegetables...
Sometimes using oh glory, there goes the memory bank... can't remember the name of it but they have all those dense commercials... or Lomotil is the only answer...

as for appetite, the initial appetite suppressant component does settle down after a while...
I don't think I could lose weight now if I tried and I am on a closely monitored food regimen as well as the topomax, yet there has been no change in my weight in a month or two...

I keep wondering if there were a decision to take me off Topomax whether or not I would suddenly gain weight again...
read the other day about a person who gained 100 pounds in 90 days on an anti-depressant and that put me into total trauma!!!

The dietitian at our hospital who is helping me work on a pro-active plan to counteract diabetes II and post-op problems told me that if I ate three meals a day instead of the one that I have come to prefer since I started Topomax that things would balance well...
to spread the food of the one meal over three with a little added each time.... I have never been a breakfast fan and that has not been a great success <g>
I have been trying for a month now, and while the sugar levels have adjusted, I am totally uncomfortable...
so going back to the one meal, but going to
try including green vegetables and sprouts and things for a 'light lunch' and evening snack that she wants me to have, and see if that works...
a light salad for lunch and celery or aspargus spears for a snack...
we'll see how it goes....

kat


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:headachequeen thread:50878
URL: http://www.dr-bob.org/babble/20040805/msgs/376105.html